NURSING

uestion 19

A trauma patient has been receiving frequent doses of morphine in the 6 days since his accident. This pattern of analgesic administration should prompt the nurse to carefully monitor the patient’s

 

A.            bowel patterns.

 

B.            urine specific gravity.

 

C.            skin integrity.

 

D.            core body temperature.

1 points

Question 20

A middle-aged patient was diagnosed with major depression after a suicide attempt several months ago and has failed to respond appreciably to treatment with SSRIs. As a result, his psychiatrist has prescribed phenelzine. When planning this patient’s subsequent care, what nursing diagnosis should the nurse prioritize?

 

A.            Risk for Injury related to drug–drug interactions or drug–nutrient interactions

 

B.            Risk for Constipation related to decreased gastrointestinal peristalsis

 

C.            Risk for Ineffective Peripheral Tissue Perfusion related to cardiovascular effects of phenelzine

 

D.            Risk for Infection related to immunosuppressive effects of phenelzine

1 points

Question 21

A nurse works in a sleep disorder clinic and is responsible for administering medications to the patients. Which of the following patients would be most likely to receive zaleplon (Sonata)?

 

A.            A 20-year-old woman who will take the drug about once a week

 

B.            A 46-year-old man who receives an antidepressant and needs a sleep aid

 

C.            A 35-year-old man who is having difficulty falling asleep, but once asleep can stay asleep

 

D.            A 52-year-old woman who needs to fall asleep quickly and stay asleep all night

1 points

Question 22

A 26-year-old professional began using cocaine recreationally several months ago and has begun using the drug on a daily basis over the past few weeks. He has noticed that he now needs to take larger doses of cocaine in order to enjoy the same high that he used to experience when he first used the drug. A nurse should recognize that this pattern exemplifies

 

A.            drug tolerance.

 

B.            dependence.

 

C.            addiction.

 

D.            withdrawal.

1 points

Question 23

A postsurgical patient has been provided with a morphine patient-controlled analgesic (PCA) but has expressed her reluctance to use it for fear of becoming addicted. How can the nurse best respond to this patient’s concerns?

 

A.            “It is not uncommon to develop a dependence on pain medications, but this usually takes place over a long period and is not the same as addiction.”

 

B.            “You don’t need to worry. It’s actually not true that you can get addicted to the medications we use in a hospital setting.”

 

C.            “It’s important that you accept that your current need to control your pain is more important than fears of becoming addicted.”

 

D.            “If you do become addicted, we’ll make sure to provide you with the support and resources necessary to help you with your recovery.”

1 points

Question 24

A patient has been prescribed zolpidem (Ambien) for short-term treatment of insomnia. Which of the following will the nurse include in a teaching plan for this patient? (Select all that apply.)

 

A.            The drug does not cause sleepiness in the morning.

 

B.            It is available in both quick-onset and continuous-release oral forms.

 

C.            The drug should not be used for longer than 1 month.

 

D.            It should be taken 1 hour to 90 minutes before going to bed.

 

E.            One of the most common adverse effects of the drug is headache.

1 points

Question 25

A patient who is experiencing withdrawal from heavy alcohol use have developed psychosis and been treated with haloperidol. Which of the following assessment findings should prompt the care team to assess the patient for neuroleptic malignant syndrome?

 

A.            The patient develops yellowed sclerae and intense pruritis (itchiness).

 

B.            The patient demonstrates a significant increase in agitation after being given haloperidol.

 

C.            The patient develops muscle rigidity and a sudden, high fever.

 

D.            The patient complains of intense thirst and produces copious amounts of urine.

1 points

Question 26

A nurse is providing care for a patient who suffered extensive burns to his extremities during a recent industrial accident. Topical lidocaine gel has been ordered to be applied to the surfaces of all his burns in order to achieve adequate pain control. When considering this order, the nurse should be aware that

 

A.            there is a risk of systemic absorption of the lidocaine through the patient’s traumatized skin.

 

B.            intravenous lidocaine may be preferable to topical application.

 

C.            lidocaine must be potentiated with another anesthetic in order to achieve pain control.

 

D.            pain relief is unlikely to be achieved due to the destruction of nerve endings in the burn site.

1 points

Question 27

Which of the following drugs used to treat anxiety would be appropriate for a patient who is a school teacher and is concerned about feeling sedated at work?

 

A.            Lorazepam (Ativan)

 

B.            Diazepam (Valium)

 

C.            Alprazolam (Xanax)

 

D.            Buspirone (BuSpar)

1 points

Question 28

A nurse is caring for a patient who is in severe pain and is receiving an opioid analgesic. Which of the following would be the nurse’s priority assessments?

 

A.            Liver function studies, pain intensity, and blood glucose level

 

B.            Pain intensity, respiratory rate, and level of consciousness

 

C.            Respiratory rate, seizure activity, and electrolytes

 

D.            Respiratory rate, pain intensity, and mental status

1 points

Question 29

A male patient has been brought to the emergency department during an episode of status epilepticus. Diazepam is to be administered intravenously. The nurse will be sure to

 

A.            administer after diluting the drug with gabapentin in intravenous solution.

 

B.            inject very slowly, no faster than 100 mg/minute.

 

C.            inject the diazepam very quickly, 15 mg in 10 to15 seconds.

 

D.            avoid the small veins in the dorsum of the hand or the wrist.

1 points

Question 30

A 30-year-old woman is taking phenelzine (Nardil) 30mg PO tid. The nurse knows that at that dosage, the patient will need to be carefully monitored for

A.            increased secretions.

 

B.            facial flushing.

 

C.            dizziness

Order now and get 10% discount on all orders above $50 now!!The professional are ready and willing handle your assignment.

ORDER NOW »»